Alert archive / California / Wind Advisories in 2010

Wind Advisory 49, NWS Hanford, CA

December 17, 2010

NWS Hanford, CA issued this wind advisory at Dec 17, 2010, 10:12 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2010, 10:12 PM PST (06:12 UTC)
Expired
Dec 18, 2010, 6:00 AM PST
In force
8 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WWUS76 KHNX 180612
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1012 PM PST FRI DEC 17 2010

CAZ089-091-181400-
/O.NEW.KHNX.WI.Y.0049.101218T0612Z-101218T1400Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
1012 PM PST FRI DEC 17 2010

...WIND ADVISORY IN EFFECT UNTIL 6 AM PST SATURDAY ABOVE
1000 FEET WEST OF INTERSTATE 5...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY ABOVE 1000 FEET...WHICH IS IN EFFECT UNTIL 6 AM PST
SATURDAY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. 

* WINDS: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO OVER
  55 MPH.

* TIMING: WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS.

* LOCATIONS INCLUDE: ALL COASTAL PASSES. THIS INCLUDES PACHECO
  PASS ALONG HIGHWAY 152...HIGHWAY 198 INTO PRIEST
  VALLEY...COTTONWOOD PASS ALONG HIGHWAYS 41 AND 46...HIGHWAY 58
  INTO THE CARRIZO PLAIN AND HIGHWAY 166 OVER GROCER GRADE INTO
  CUYAMA VALLEY.

* IMPACTS: TRAVEL IN HIGH PROFILE VEHICLES WILL BE HAZARDOUS DUE
  TO CROSS WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD
1 follow-up statement
555 
WWUS76 KHNX 181355
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
555 AM PST SAT DEC 18 2010


CAZ089-091-181500-
/O.EXP.KHNX.WI.Y.0049.000000T0000Z-101218T1400Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
555 AM PST SAT DEC 18 2010

...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING ABOVE
1000 FEET...

THE WIND ADVISORY ABOVE 1000 FEET WILL EXPIRE AT 6 AM PST EARLY
THIS MORNING FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY.

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AS FRIDAY NIGHTS
STORM SYSTEM MOVED TO THE EAST EARLY THIS MORNING. THEREFORE...THE
WIND ADVISORY WILL BE ALLOW TO EXPIRE AT 6 AM PST.


$$

MOLINA

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 8:42 PM PST, 1 hour 30 minutes earlier.

Area forecast discussion, Dec 17, 8:42 PM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
842 PM PST FRI DEC 17 2010

.SYNOPSIS...A SERIES OF PACIFIC STORMS WILL MOVE THROUGH THE AREA
TODAY THROUGH MUCH OF NEXT WEEK...BRINGING SIGNIFICANT AMOUNTS OF
MOISTURE TO THE AREA WITH HEAVY RAIN AND VERY HEAVY HIGHER
ELEVATION SNOW EXPECTED AT TIMES.

&&

.UPDATE...WIDESPREAD RAIN ACROSS CENTRAL CALIFORNIA THIS EVENING.
A COUPLE OF VALLEY LOCATIONS HAVE REPORTED OVER THREE QUARTERS OF
AN INCH OF RAINFALL. MUCH HEAVIER RAIN IS OCCURRING OVER THE LOWER
SIERRA MOUNTAINS AND FOOTHILLS WITH SOME MOUNTAIN GAGES REPORTING
OVER TWO INCHES OF RAINFALL DURING THE PAST 24 HOURS. AT THE
MOMENT WEATHER RADAR CONTINUES TO INDICATE WIDESPREAD MODERATE
RAINFALL OVER THE SIERRA. SNOW LEVEL REMAINS RELATIVE HIGH WITH
THE OAKLAND SOUNDING INDICATING ABOUT 7KFT. ANOTHER ROUND OF
MODERATE PRECIPITATION IS MOVING ONSHORE OVER THE CENTRAL COAST.
THREAT OF HEAVY RAIN TO CONTINUE OVERNIGHT. NO CHANGES TO CURRENT
FORECAST AND WARNINGS.

.EARLY DISCUSSION...FOR THE NEXT 48 HOURS...THE CENTRAL CA
INTERIOR WILL BE UNDER THE WATER GUN AS A STRONG MOISTURE LADEN
MID LATITUDE JET CUTS UNDERNEATH A STORM SYSTEM CENTERED SEVERAL
HUNDRED MILES OFF THE WASHINGTON AND OREGON COAST. SHORT WAVES
EMBEDDED IN THIS JET WILL BRING SEVERAL ROUNDS OF PRECIPITATION
INTO THE CWA THROUGH AT LEAST TUESDAY. THE FIRST IMPULSE WILL MOVE
INTO THE DISTRICT TONIGHT FOLLOWED BY A SECOND ONE LATER SATURDAY
NIGHT AND SUNDAY. THE FOCUS OF HEAVY PRECIPITATION WILL BE ALONG
THE WESTERN SLOPES OF THE SIERRA NEVADA THIS WEEKEND...AIDED BY
OROGRAPHIC LIFT. THE SIERRA FOOTHILLS AND ELEVATIONS UP TO ABOUT
7000 FEET WILL GET DRENCHED WITH SEVERAL INCHES OF RAIN BY MONDAY
MORNING WHILE THE HIGHER ELEVATIONS OF THE SIERRA GET BURIED UNDER
TEN FEET OF NEW SNOW. STRONG WESTERLY WINDS ALOFT WILL TEND TO
MITIGATE RAIN TOTALS IN THE SJ VLY THIS WEEKEND...MAINLY ON THE
WEST SIDE. NONETHELESS... PONDING OF WATER IS LIKELY IN THE SJ VLY
WITH THE POTENTIAL FOR LOCAL STREET FLOODING...ESPECIALLY IN THE
URBAN AREAS. SMALL DIURNAL RANGES IN TEMPS CAN BE EXPECTED THROUGH
TUESDAY THANKS TO A THICK BLANKET OF CLOUDS.

IT NOW APPEARS THAT ANY SIGNIFICANT BREAK FROM WET WEATHER WILL NOT
OCCUR UNTIL PERHAPS THURSDAY OR FRIDAY. ON WEDNESDAY...THE MODELS
DEEPEN THE UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC AND BRING
A SOUTHWESTERLY FLOW OF SUBTROPICAL MOISTURE INTO CENTRAL CA. THE
GFS KICKS THIS TROUGH INLAND WEDNESDAY NIGHT AND BUILDS AN UPPER
LEVEL RIDGE OVER CA THURSDAY AND THURSDAY NIGHT WHILE THE EURO
KEEPS A RATHER MOIST WESTERLY FLOW OVER CA. FORECASTER CONSENSUS
FAVORS THE EURO SOLN...SO WILL MAINTAIN CHANCE POPS OVER THE CWA
THROUGH THURSDAY. IF THE GFS ENDS UP BEING RIGHT...OUR WEATHER
LATER NEXT WEEK WILL BE DRY WITH CHILLIER NIGHTS...MILDER AFTERNOON
TEMPS AND A PREVALENCE OF NIGHT AND MORNING FOG IN THE SJ VLY.

&&

.AVIATION...
WIDESPREAD MVFR WITH AREAS OF IFR CONDITIONS WILL CONTINUE THROUGH
06Z SUNDAY ACROSS THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS
ALONG WITH MOUNTAIN OBSCURATIONS OVER THE SOUTHERN SIERRA NEVADA AND
TEHACHAPI MOUNTAINS. VFR CONDITIONS WILL PREVAIL OVER THE KERN COUNTY
DESERT THROUGH 00Z SUNDAY.

&&

.AIR QUALITY ISSUES...
NONE

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM SATURDAY MORNING THROUGH MONDAY MORNING BELOW
7000 FEET FOR THE CAZ096-097.

WINTER STORM WARNING UNTIL 4 PM PST SUNDAY ABOVE 7000 FEET FOR
THE CAZ096-097.

FLOOD WATCH FROM SATURDAY MORNING THROUGH MONDAY MORNING
CAZ089>095.

URBAN FLOOD ADVISORY FOR THE SAN JOAQUIN VALLEY NORTH OF KERN
COUNTY FROM 6 PM THIS EVENING UNTIL 930 AM PST SATURDAY.

SMALL STREAM FLOOD ADVISORY FOR THE SIERRA NEVADA FOOTHILLS AND
ELEVATIONS BELOW 7000 FEET UNTIL 900 AM PST SATURDAY.

&&

PUBLIC...MV
AVN/FW...DUDLEY
SYNOPSIS...BSO

WEATHER.GOV/HANFORD
Hazardous weather outlook, Dec 17, 8:54 PM PST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
854 PM PST FRI DEC 17 2010

CAZ089>099-190500-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
854 PM PST FRI DEC 17 2010

...VERY WET WEATHER WITH VERY HEAVY HIGHER ELEVATION SNOW...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL
CALIFORNIA.

.DAY ONE...TONIGHT

A FLOOD WATCH IS IN EFFECT FOR MUCH OF KERN COUNTY...INCLUDING IN
THE SAN JOAQUIN VALLEY AND MOUNTAIN AREAS...UNTIL MONDAY MORNING.
PLEASE SEE SFOFFAHNX OR WMO HEADER...WGUS66 KHNX...FOR DETAILS.

AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR THE
CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY NORTH OF KERN COUNTY
UNTIL 930 AM PST SATURDAY. PLEASE SEE SFOFLSHNX OR WMO
HEADER...WGUS86 KHNX...FOR DETAILS.

A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR THE SIERRA NEVADA
FOOTHILLS UNTIL 900 AM PST SATURDAY. PLEASE SEE SFOFLSHNX OR WMO
HEADER...WGUS86 KHNX...FOR DETAILS.

A WINTER STORM WARNING ABOVE 7000 FEET IS IN EFFECT UNTIL 4 PM PST
SUNDAY FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO THE KERN
COUNTY LINE. PLEASE SEE SFOWSWHNX OR WMO HEADER...WWUS46 KHNX...FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FLOOD WATCH FOR KERN COUNTY...INCLUDING THE SAN JOAQUIN
VALLEY AND MOUNTAIN AREAS...WILL REMAIN IN EFFECT UNTIL MONDAY
MORNING.

THE URBAN AND SMALL STREAM ADVISORY WILL REMAIN IN EFFECT UNTIL
930 AM PST SATURDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY
NORTH OF KERN COUNTY. THEN...A FLOOD WATCH IS IN EFFECT FROM 930
AM PST SATURDAY UNTIL MONDAY MORNING...FOR THE SAN JOAQUIN VALLEY
NORTH OF KERN COUNTY.

THE URBAN AND SMALL STREAM ADVISORY WILL REMAIN IN EFFECT UNTIL
900 AM PST SATURDAY FOR THE SIERRA NEVADA FOOTHILLS. THEN...A
FLOOD WATCH IS IN EFFECT FOR THE SIERRA NEVADA FOOTHILLS FROM 900
AM PST SATURDAY MORNING UNTIL MONDAY MORNING.

THE WINTER STORM WARNING ABOVE 7000 FEET FOR THE SOUTHERN SIERRA
NEVADA FROM YOSEMITE TO THE KERN COUNTY LINE WILL REMAIN IN EFFECT
UNTIL 4 PM SUNDAY AFTERNOON. A FLOOD WATCH BELOW 7000 FEET IS IN
EFFECT FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO THE KERN
COUNTY LINE FROM SATURDAY MORNING UNTIL MONDAY MORNING. PLEASE
SEE SFOFFAHNX OR WMO HEADER...WGUS66 KHNX...FOR DETAILS.

WET WEATHER IS EXPECTED TO CONTINUE WELL INTO NEXT WEEK. PLEASE
STAY TUNED...AS FURTHER WATCHES AND WARNINGS MAY NEED TO BE
ISSUED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

BSO

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 9:11 AM PSTAreal Flood AdvisoryHNXFresno, Madera, Mariposa, Tulare24 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.